MAUDE Adverse Event Report: ALCON LABORATORIES IRELAND LTD. CLAREON PANOPTIX PRO TRIFOCAL TORIC UV ABSORBING IOL W/AUTONOME DELIVERY SYSTEM; LENS, INTRAOCULAR, TORIC OPTICS

ALCON LABORATORIES IRELAND LTD. CLAREON PANOPTIX PRO TRIFOCAL TORIC UV ABSORBING IOL W/AUTONOME DELIVERY SYSTEM; LENS, INTRAOCULAR, TORIC OPTICS
Model Number PXCAT3
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Blurred Vision (2137); Visual Impairment (2138); Visual Disturbances (2140)
Date of Event 06/16/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A non-healthcare professional reported that following an intraocular lens (iol) implantation procedure, the patient experienced poor quality of vision.The iol was replaced with a non-company lens 1 month, 2 weeks, 4 days after the initial implant procedure.Clinical reason for the explant was poor quality of vision.Additional information was received regarding the patient's post-operative experience.At one-week post-op, the uncorrected near visual acuity (ucnva) was reported to be less than expected.By the second week, the patient noted experiencing halos and continued to have limited near vision.The uncorrected distance visual acuity (ucdva) and ucnva remained below anticipated levels.On (b)(6) 2025, the patient reported that vision in the left eye (os) continued to outperform the right eye (od).The following day, (b)(6) 2025, the patient experienced poor quality of vision and wished to proceed with lens exchange in right eye.There was no further harm to the patient.
 
Additional Manufacturer Narrative
Additional information provided in d.9, h.3., h.6.And h.11.The product was returned for analysis.The reported complaint cannot be confirmed from the returned sample.Intraocular lens (iol) received adhered to a piece of surgical gauze.Solution is dried on the iol.The optic is torn/split-cut dividing the iol in two.The root cause for the reported complaint could not be determined.Based on the results from the product history record, the products met release criteria.The manufacturer internal reference number is: (b)(4).

Brand Name
CLAREON PANOPTIX PRO TRIFOCAL TORIC UV ABSORBING IOL W/AUTONOME DELIVERY SYSTEM
Common Device Name
LENS, INTRAOCULAR, TORIC OPTICS
Manufacturer (Section D)
ALCON LABORATORIES IRELAND LTD.
cork business&technology park
model farm road
cork 00000
EI  00000
Manufacturer (Section G)
ALCON LABORATORIES IRELAND LTD.
cork business&technology park
model farm road
cork 00000
EI   00000
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key22885321
Report Number9612169-2025-01701
Device Sequence Number14681315
Product Code MJP
UDI-Device Identifier00380658491307
UDI-Public(01)00380658491307(17)300217(11)250219(10)25988119
Combination Product (Y/N)N
Initial Reporter StateOR
Initial Reporter CountryUS
PMA/510(K) Number
P190018
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Device Explanted Year2025
Reporter Type Manufacturer
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 11/11/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberPXCAT3
Device Catalogue NumberPXCAT3.190
Device Lot Number25988119
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 07/30/2025
Supplement Date Received by Manufacturer10/17/2025
Initial Report FDA Received Date08/25/2025
Supplement Report FDA Received Date11/11/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/19/2025
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
PROVISC OPHTHALMIC VISCOSURGICAL DEVICE
Outcome Attributed to Adverse Event Required Intervention;
Patient Age73 YR
Patient SexMale